Alert archive / Louisiana / Freeze Warnings in 2012
Freeze Warning 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this freeze warning at Dec 10, 2012, 2:29 PM CST for 7 parishes in Louisiana; 4 counties in Texas. It took effect at Dec 10, 2012, 11:00 PM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2012, 2:29 PM CST (20:29 UTC)
- In effect from
- Dec 10, 2012, 11:00 PM CST
- Expired
- Dec 11, 2012, 9:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
683 WWUS74 KLCH 102029 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 229 PM CST MON DEC 10 2012 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST TUESDAY FOR SOUTHEAST TEXAS, CENTRAL LOUISIANA, AND MUCH OF SOUTHWEST LOUISIANA... .A CANADIAN AIRMASS WILL CONTINUE TO SETTLE IN THROUGH THE EVENING WITH TEMPERATURES FALLING TO NEAR OR BELOW FREEZING OVER A LARGE PORTION OF THE AREA. TEMPERATURES WILL DROP INTO UPPER 20S TO LOWER 30S IN THE WARNED AREA AFTER MIDNIGHT AND REMAIN AT OR BELOW FREEZING INTO TUESDAY MORNING. LAZ027>033-041>043-TXZ180-201-215-216-259>262-111500- /O.NEW.KLCH.FZ.W.0004.121211T0500Z-121211T1500Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...WOODVILLE... COLMESNEIL...LUMBERTON...SILSBEE...BEAUMONT...PORT ARTHUR... ORANGE...VIDOR...BRIDGE CITY...JASPER...KIRBYVILLE...NEWTON... BUNA...DEWEYVILLE 229 PM CST MON DEC 10 2012 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST TUESDAY. * TEMPERATURE...LOW FROM 28F TO 32F. TEMPERATURE AT OR BELOW FREEZING FROM 3 TO 5 HOURS IN THE COLDEST LOCATIONS. * IMPACTS...POTENTIAL DAMAGE TO TENDER VEGETATION. PETS SHOULD BE BROUGHT INSIDE OR GIVEN WARM SHELTER. ALSO...EXTREME CAUTION SHOULD BE USES WITH SPACE HEATERS TO PREVENT FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$
1 follow-up statement
967 WWUS74 KLCH 111516 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 916 AM CST TUE DEC 11 2012 ...FREEZE WARNING HAS EXPIRED... LAZ027>033-041>043-TXZ180-201-215-216-259>262-111630- /O.EXP.KLCH.FZ.W.0004.000000T0000Z-121211T1500Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...WOODVILLE... COLMESNEIL...LUMBERTON...SILSBEE...BEAUMONT...PORT ARTHUR... ORANGE...VIDOR...BRIDGE CITY...JASPER...KIRBYVILLE...NEWTON... BUNA...DEWEYVILLE 916 AM CST TUE DEC 11 2012 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES CONTINUE TO RAPIDLY WARM THIS MORNING WITH ALL AREAS NOW ABOVE FREEZING, THEREFORE THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Dec 10, 9:49 AM CST, 4 hours 40 minutes earlier.
Area forecast discussion, Dec 10, 9:49 AM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
949 AM CST MON DEC 10 2012
.UPDATE...THE LINE OF STORMS HAS REACHED THE EDGE OF THE CWA AND
THEREFORE THE THREAT FOR TORNADOES HAS DECREASED AND THE TOR WATCH
IS CANCELLED.
&&
.PREV DISCUSSION... /ISSUED 903 AM CST MON DEC 10 2012/
UPDATE...THE STRONG COLD FRONT CONTINUES TO MOVE ACROSS SOUTH
CENTRAL LOUISIANA WITH STRONG WINDS OCCURRING ACROSS THE CWA BEHIND
THE BOUNDARY AND MOSTLY OUTSIDE OF THE LINE OF SHOWERS AND STORMS.
WINDS ARE EXPECTED TO DECREASE BY LATE IN THE MORNING AND EARLY
AFTERNOON. OPTED TO COVER THE HIGH WINDS WITH A SPS INSTEAD OF A
NPW DUE TO SHORT DURATION AND SUSTAINED WINDS BEING JUST SHORT OF
25 MPH. ACROSS THE COASTAL WATERS WINDS WILL BE VERY NEAR GALE
FORCE FOR A FEW HRS BEFORE SLOWLY SUBSIDING THROUGH NOON. UPDATED
THE FORECAST TO REFLECT THE CURRENT TRENDS/POPS AND RAPIDLY
DROPPING TEMPS.
IN REGARDS TO THE TOR WATCH... STILL HAVE 2 LAND ZONES IN THE WARM
AIR MASS, HOWEVER THE LINE WILL PASS THESE ZONES SOON AND THE WATCH
WILL BE CANCELLED ACCORDINGLY.
PREV DISCUSSION... /ISSUED 621 AM CST MON DEC 10 2012/
DISCUSSION...
10/12Z TAF ISSUANCE.
AVIATION...
COLD FRONT CURRENTLY EXTENDS FM NATCHEZ SW TO CAMERON...AND IS NOW
PAST THE KLCH...KBPT AND KAEX TERMINALS. THE FRONT IS EXPECTED TO
CROSS KLFT AND KARA BETWEEN 14Z AND 15Z...WITH PERIODIC +TSRA AND
IFR CONDITIONS PRECEDING IT. BEHIND THE FRONT...WINDS WILL SHIFT TO
THE NW...BECOMING SUSTAINED 15-20 KT WITH GUSTS 25-30 KT TODAY.
IFR/MVFR CIGS WILL PREVAIL THROUGH MIDMORNING AT KBPT...KLCH AND
KAEX...AND THROUGH EARLY AFTN AT KLFT AND KARA...WITH CIGS LIFTING
TO VFR THEREAFTER. NLY WINDS WILL DIMINISH THIS EVENING TO BETWEEN
5-10 KT.
PREV DISCUSSION... /ISSUED 607 AM CST MON DEC 10 2012/
UPDATE...
UPDATED GRIDS AND FORECAST PRODUCTS FOR TORNADO WATCH 679 THAT SPC
HAS ISSUED FOR THE FAR EASTERN PART OF ACADIANA UNTIL 11 AM. THERE
IS A SMALL WINDOW OVER THE NEXT COUPLE OF HOURS FOR SOME DISCRETE
CELLS TO DEVELOP AHEAD OF THE COLD FRONT IN LOWER ACADIANA AND
HAVE SURFACE BASED ROOTED ROTATION. OTHERWISE...WIND GUSTS OVER 40
MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL
WILL OCCUR WITH THE STRONG STORMS.
RUA
PREV DISCUSSION... /ISSUED 402 AM CST MON DEC 10 2012/
DISCUSSION...
A VERY SHARP CANADIAN COLD FRONT IS MOVING ACROSS THE FORECAST
AREA THIS EARLY MORNING AND AS OF 10/09Z WAS LOCATED FROM EAST OF
ALEXANDRIA TO BEAUMONT. A SOLID BAND OF SHOWERS AND THUNDERSTORMS
ARE MOVING AHEAD OF THE FRONT. A FEW OF THE STORMS ARE STRONG AND
SHOWING BOW SEGMENTS...WHICH COULD PRODUCE WIND GUSTS OVER 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL WILL
ALSO ACCOMPANY THE STORMS. BEHIND THE FRONT...TEMPERATURES DROP
QUICKLY SOME 10F TO 15F DEGREES WITH BRISK NORTH WINDS. ALSO...ELEVATED
SHOWER ACTIVITY CONTINUES BEHIND THE FRONT.
THE COLD FRONT WILL CONTINUE TO MAKE STEADY PROGRESS TO THE
SOUTHEAST AND REACH ACADIANA AROUND 6 AM AND AT THE START OF THE
FORECAST PERIOD AND THROUGH LOWER ACADIANA AROUND 9 AM. THE
HEAVIEST RAINFALL WILL OCCUR ALONG AND JUST AHEAD OF THE FRONT
WITH GUSTY WINDS AND FREQUENT LIGHTNING THE MAIN HAZARDS. DECENT
LIFT AHEAD OF THE MAIN UPPER LEVEL TROF AXIS WILL KEEP OVER-
RUNNING CLOUDS AND SCATTERED ELEVATED SHOWERS BEHIND THE FRONT
THAT WILL GRADUALLY END FROM WEST TO EAST DURING THE AFTERNOON
HOURS. BRISK NORTH WINDS BRINGING GOOD COLD AIR ADVECTION AND THE
LACK OF SUNSHINE WILL MAKE FOR CHILLY CONDITIONS WITH HIGH
TEMPERATURES LIKELY REACHED DURING THE MORNING HOURS WITH THE
FRONTAL PASSAGE.
SURFACE RIDGE FROM THE PLAINS WILL SETTLE OVER THE FORECAST AREA
TONIGHT INTO WEDNESDAY. THIS WILL KEEP CHILLY CONDITIONS AROUND
FOR A FEW DAYS. A LIGHT FREEZE IS LIKELY TONIGHT ACROSS NORTHERN
ZONES...MAINLY HIGHWAY 190 CORRIDOR AND TO THE NORTH...WITH A LIGHT
FREEZE POSSIBLE ON TUESDAY NIGHT INTO WEDNESDAY MORNING FOR AREAS
NEAR AND NORTH OF INTERSTATE 10.
TEMPERATURES WILL SLOWLY MODERATE ON WEDNESDAY NIGHT INTO THURSDAY
AS THE SURFACE RIDGE MOVES OFF TO THE EAST.
A CHANCE FOR SHOWERS WILL RETURN FOR FRIDAY NIGHT INTO SATURDAY AS
MOISTURE RETURN WILL BUILD-UP BEFORE THE NEXT FRONTAL
PASSAGE...THAT IS EXPECTED LATE SATURDAY.
RUA
MARINE...
A STRONG CANADIAN COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS
THIS MORNING. GOOD COLD AIR ADVECTION IS NOTED BEHIND THE FRONT
AND THIS SHOULD ALLOW FOR MIXING OVER THE RELATIVELY WARMER GULF
WATERS WITH BLUSTERY NORTH WINDS AND BUILDING SEAS THE RESULT. A
SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR ALL MARINE ZONES
THROUGH THE AFTERNOON...WITH SMALL CRAFT ADVISORY CONTINUING INTO
THE NIGHT FOR THE NEAR AND OFFSHORE WATERS.
WINDS WILL SUBSIDE SLIGHTLY ON TUESDAY AS THE HIGH PRESSURE FROM
THE PLAINS SETTLES OVER THE REGION AND RELAXES THE GRADIENT.
ONSHORE WINDS ARE EXPECTED BY LATE THURSDAY INTO FRIDAY AS THE
SURFACE HIGH MOVES OFF TO THE EAST.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 56 36 54 34 58 / 10 10 10 10 10
KBPT 52 35 55 34 59 / 10 10 10 10 10
KAEX 54 31 53 29 56 / 10 10 0 10 10
KLFT 67 39 53 34 58 / 60 10 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST TUESDAY FOR THE FOLLOWING
ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20
TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20
TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
BAY.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM.
&&Hazardous weather outlook, Dec 10, 9:57 AM CST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 957 AM CST MON DEC 10 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 111200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 957 AM CST MON DEC 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT GUSTY WINDS OF 25 TO NEAR 40 MPH WILL OCCUR ACROSS THE AREA THROUGH NOON. WINDS WILL DECREASE AS THE COLD MOVES AWAY AND HIGH PRESSURE BECOMES MORE ESTABLISHED. MUCH COLDER CONDITIONS WILL OCCUR BEHIND THE FRONT WITH THE POSSIBILITY OF FREEZING TEMPERATURES ACROSS PORTIONS OF REGION TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FREEZING TEMPERATURES WILL BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY MORNING ACROSS PORTIONS OF THE AREA. TEMPERATURES WILL MODERATE LATE IN THE WEEK WITH THE NEXT CHANCE FOR RAIN LATE FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-111200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 947 AM CST MON DEC 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS THIS MORNING. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT WITH GUSTY WINDS OVER 30 KNOTS...FREQUENT CLOUD TO WATER LIGHTNING...AND BRIEF HEAVY RAINFALL THAT WILL REDUCE VISIBILITIES TO BELOW 1 NM. STRONG NORTH WINDS CAN THEN BE EXPECTED BEHIND THE FRONT WITH GUSTS TO NEAR GALE FORCE...ESPECIALLY OVER THE OUTER WATERS. A SMALL CRAFT ADVISORY WILL BE IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 3:35 AM CST | Special Weather Statement | LCH | Beauregard, Calcasieu | 40 min |
| Dec 10, 3:37 AM CST | Special Marine Warning | LCH | 23 min | |
| Dec 10, 4:05 AM CST | Special Weather Statement | LCH | Avoyelles, Rapides | 40 min |
| Dec 10, 4:14 AM CST | Special Weather Statement | LCH | Allen, Evangeline | 46 min |
| Dec 10, 4:28 AM CST | Special Weather Statement | LCH | Cameron | 62 min |
| Dec 10, 4:29 AM CST | Special Marine Warning | LCH | 46 min | |
| Dec 10, 7:06 AM CST | Special Weather Statement | LCH | Saint Martin | 39 min |
| Dec 10, 8:20 AM CST | Special Marine Warning | LCH | 55 min | |
| Dec 10, 2:43 AM CST | Special Weather Statement | LCH | Orange | 47 min |
Nearby
Freeze Warnings in Louisiana, 2012Freeze Warnings in Texas, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.